Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Over weight, diabetic, on speed. Dangerous?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have a friend who is 68 years old and over weight and diabetic, he is using speed and when I last spoke to him he was not making much sense. How XXXXXXX is it for him to be using this drug and could it make the diabetes worse?
Posted Mon, 23 Apr 2012 in Drug Abuse
Answered by Dr. Rakhi Tayal 7 minutes later

Thanks for writing to us.

Your friend has got many high risk factors like old age, being diabetic, overweight. All these conditions predispose for cardiac problems and at least increase the load on heart.

Speed is cardiac and cerebral stimulatory agent.

Speed increases blood flow to the peripheral organs, pumps more adrenaline into blood, increases cardiac work load, might shoot up Blood pressure and interfere with the glycaemic control.

He is not supposed to take it, if he wants to keep himself healthy.

He needs counselling from friends and should be convinced to attend a de-addiction clinic.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor